Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 12, 2021, 4:11 PM CDT for Lee County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 4:11 PM CDT (21:11 UTC)
- Expired
- Jul 12, 2021, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Birmingham, AL
County Lee County, AL
The radar
The Maxwell AFB radar (KMXX), 66 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276
WWUS84 KBMX 122111
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
411 PM CDT Mon Jul 12 2021
ALZ047-048-122145-
Lee AL-Russell AL-
411 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE AND NORTHEASTERN
RUSSELL COUNTIES UNTIL 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ladonia, or near Smiths, moving north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Beulah, Bleecker,
Griffen Mill, Monterey Heights, Ladonia Sports Complex and Phenix
Drag Strip.
LAT...LON 3240 8499 3247 8535 3275 8522 3274 8512
3273 8511 3272 8512 3269 8512 3266 8509
3265 8511 3263 8508 3262 8509 3258 8507
3254 8502 3250 8500 3246 8500 3244 8497
TIME...MOT...LOC 2111Z 196DEG 34KT 3248 8511
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:46 PM CDT, 25 minutes earlier.
Area forecast discussion, Jul 12, 3:46 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 346 PM CDT Mon Jul 12 2021 .SHORT TERM... /Updated at 1251 PM CDT Mon Jul 12 2021/ Today through Tuesday. Features of Interest. The forecast area is situated between a closed low over Northeast Missouri and an upper low off the Eastern Coast of Florida. In the lower levels, ridging persists off the Southeast Atlantic Coast near Bermuda. The surface high well to the east continues to support south to southwest winds in the lower levels. A surface low was analyzed over Southwest Illinois with a stationary cold front extending from the low south into the Mid South region. Hazard Assessment. The wet microburst risk today is low. A few of the heavier storms today could produce gusty winds in addition to frequent lightning and torrential downpours. Near Term. We are between two waves of convection with the first round across much of our eastern counties. These showers with some thunderstorms will continue to move northeast into Georgia through mid afternoon. Another wave of showers and thunderstorms continues to move int our southwest counties and expect this activity to continue moving to the northeast, affecting our central counties again over the next few hours. Our southeast counties will experience increasing chances of showers and storms over the next few hours as a diffuse north to south boundary extends from western Lee County south to west of Dothan. Showers and thunderstorms across the Northern Florida Panhandle and portions of Southeast Alabama will move northeast into our southeast counties though mid afternoon. Today. Expect scattered to numerous showers and thunderstorms through the afternoon with the lower chances northwest. Highs will range from the lower 80s northwest to near 90 southeast. Winds will be out of the south 6-12 mph. Tonight. Expect continued showers with a few thunderstorms this evening with the activity gradually decreasing overnight. Lows will range from the upper 60s north to around 70 south. Wind will remain out of the south 4-8 mph. Tuesday. Scattered showers and thunderstorm activity will again develop on Tuesday with the best chances during the afternoon hours. Highs will range from the lower 80s northwest to around 90 south. Winds will be out of the south 5-10 mph. 05 .LONG TERM... /Updated at 0334 PM CDT Mon Jul 12 2021/ No changes to the extended forecast this afternoon. Each day will present chances of scattered to numerous showers, mainly during the afternoon and evening, with rather humid conditions due to elevated moisture values. 14 Previous long-term discussion: /Updated at 0344 AM CDT Mon Jul 12 2021/ Wednesday through Sunday. A deep-layer ridge will strengthen over the region on Wednesday causing a reduction in the amount of diurnally-driven thunderstorm activity, but isolated to scattered activity is still expected. Weak height falls are noted for Thursday as a trough approaches the Mississippi River. PWAT values increasing with southerly flow, should result in greater coverage of afternoon showers and storms. This is expected to continue into Friday as the upper-level trough moves across the Ohio Valley. With a broad trough over persisting across most of the eastern CONUS, enhanced rain chances could continue over our region through the weekend. 87/Grantham && .AVIATION... 18Z TAF Discussion. The first wave of showers with a few thunderstorms is quickly moving east of our northern airfields. We are watching another wave of showers and thunderstorms move into our southwest counties and this activity is expected to affect TCL/BHM/EET/MGM in the early to mid afternoon hours, followed by affecting ASN/ANB later this afternoon. TOI may be affected by developing storms to the south in the next hour followed by impacts expected from the activity moving into the area from the southwest later this afternoon. Low-level winds will remain out of the south 6-12 kts with higher gusts possible in/near convection. IFR conditions primarily expected in and around convection. Tonight, residual showers with a few storms are expected, though chances for TS become too low to include at most sites overnight. Low CIG's are the primary concern with most sites progged to fall into IFR category overnight. Winds will remain from the south 4-8 kts. Expect more showers and storms developing as we head into the day Tuesday. CIG heights should improve by late morning before convection more widely just beyond this cycle period. 05 && .FIRE WEATHER... Scattered to numerous showers and storms are expected the next several days mainly in the afternoon and evening. The humid airmass will result in high relative humidity values each day, with generally light southerly winds. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 87 68 88 69 / 50 60 40 40 10 Anniston 68 88 70 88 71 / 60 60 30 40 10 Birmingham 68 87 70 88 71 / 50 60 30 30 10 Tuscaloosa 69 87 71 89 72 / 50 60 30 30 10 Calera 68 87 70 88 72 / 60 60 30 30 10 Auburn 69 88 70 88 72 / 60 60 20 40 20 Montgomery 70 90 72 92 72 / 60 60 20 40 10 Troy 70 90 71 91 72 / 50 50 20 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 12, 3:54 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 354 AM CDT Mon Jul 12 2021 ALZ011>015-017>050-131200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 354 AM CDT Mon Jul 12 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 12, 2:02 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Birmingham AL
202 PM CDT Mon Jul 12 2021
ALZ050-121930-
Barbour AL-
202 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ariton, or 7 miles southwest of Clio, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clio, Louisville and Doster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3163 8573 3165 8572 3169 8572 3171 8571
3174 8570 3176 8567 3177 8567 3179 8566
3180 8567 3183 8567 3182 8548 3162 8557
3162 8575
TIME...MOT...LOC 1902Z 190DEG 25KT 3161 8568
89^GSatterwhiteSpecial weather statement, Jul 12, 2:19 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Birmingham AL
219 PM CDT Mon Jul 12 2021
ALZ035-121945-
Chilton AL-
219 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILTON COUNTY UNTIL
245 PM CDT...
At 219 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parnell, or 15 miles north of Valley Grande, moving northeast at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Maplesville, Billingsley, Plecher, Chilton County Motor
Sports Park, Parnell, Pooles Crossroads, Stanton and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3266 8690 3272 8698 3284 8689 3284 8688
3285 8688 3288 8685 3283 8665 3271 8669
3270 8671 3266 8672
TIME...MOT...LOC 1919Z 223DEG 24KT 3273 8688
89^GSatterwhiteSpecial weather statement, Jul 12, 2:26 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
226 PM CDT Mon Jul 12 2021
ALZ050-122015-
Barbour AL-
226 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 315 PM
CDT...
At 226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Louisville to near Texasville. Movement
was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Clio, Clayton, Louisville, Tyler Crossroads, Gaino, Barbour County
Public Lake Dam, Blue Springs State Park, Osco, Texasville, White
Oak, Boot Hill, Millers Ford, Batesville, Clayton Municipal Airport,
Baker Hill and Mount Andrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8572 3174 8570 3178 8566 3185 8568
3196 8561 3200 8559 3199 8554 3200 8551
3202 8550 3202 8546 3201 8546 3201 8543
3202 8543 3203 8533 3189 8520 3171 8536
3171 8542 3165 8542 3162 8544
TIME...MOT...LOC 1926Z 206DEG 26KT 3179 8563 3170 8546
89^GSatterwhiteSpecial weather statement, Jul 12, 3:02 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Birmingham AL 302 PM CDT Mon Jul 12 2021 ALZ025-122030- Shelby AL- 302 PM CDT Mon Jul 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 330 PM CDT... At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near Columbiana, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chelsea, Columbiana, Wilsonville and Bounds Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3315 8671 3323 8676 3336 8658 3323 8647 TIME...MOT...LOC 2002Z 240DEG 21KT 3321 8668 89^GSatterwhite
Special weather statement, Jul 12, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
411 PM CDT Mon Jul 12 2021
ALZ047-048-122145-
Lee AL-Russell AL-
411 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE AND NORTHEASTERN
RUSSELL COUNTIES UNTIL 445 PM CDT...
At 411 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ladonia, or near Smiths, moving north at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Phenix City, Smiths, Smiths Station, Ladonia, Beulah, Bleecker,
Griffen Mill, Monterey Heights, Ladonia Sports Complex and Phenix
Drag Strip.
LAT...LON 3240 8499 3247 8535 3275 8522 3274 8512
3273 8511 3272 8512 3269 8512 3266 8509
3265 8511 3263 8508 3262 8509 3258 8507
3254 8502 3250 8500 3246 8500 3244 8497
TIME...MOT...LOC 2111Z 196DEG 34KT 3248 8511
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:02 PM CDT | Special Weather Statement | BMX | Barbour | 28 min |
| Jul 12, 2:19 PM CDT | Special Weather Statement | BMX | Chilton | 26 min |
| Jul 12, 2:26 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jul 12, 3:02 PM CDT | Special Weather Statement | BMX | Shelby | 28 min |
| Jul 12, 5:14 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.